Alert archive / Arkansas / Flash Flood Warnings in 2021

Flash Flood Warning 100, NWS Little Rock, AR

June 10, 2021Jefferson County, Lincoln County, Arkansas

NWS Little Rock, AR issued this flash flood warning at Jun 10, 2021, 3:08 PM CDT for Jefferson County, Lincoln County, Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 10, 2021, 3:08 PM CDT (20:08 UTC)
Expired
Jun 10, 2021, 6:35 PM CDT
In force
3 hr
Issued by
NWS Little Rock, AR
Area
Storm-based polygon
Flood severity
None

Counties Jefferson County, AR, Lincoln County, AR

The radar

The Little Rock radar (KLZK), 85 km from the middle of the area, began a volume at 20:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 8.1 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2021-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1521 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2021-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 62 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1521 J/kg
Mixed-layer CIN
-45 J/kg
Mixed-layer LCL
945 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
62 m²/s²
0-3 km storm-relative helicity
61 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.0

Open this sounding in Storm Lab

The text

As transmitted.

955 
WGUS54 KLZK 102008
FFWLZK
ARC069-079-102345-
/O.NEW.KLZK.FF.W.0100.210610T2008Z-210610T2335Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Little Rock AR
308 PM CDT Thu Jun 10 2021

The National Weather Service in Little Rock has issued a

* Flash Flood Warning for...
  Southwestern Jefferson County in southeastern Arkansas...
  Northwestern Lincoln County in southeastern Arkansas...

* Until 635 PM CDT.

* At 308 PM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 1 and 3 inches of rain 
  have fallen. Flash flooding is ongoing or expected to begin 
  shortly.

  HAZARD...Flash flooding caused by thunderstorms.

  SOURCE...Doppler radar.

  IMPACT...Flooding of small creeks and streams, urban areas,
           highways, streets and underpasses as well as other
           drainage and low lying areas.

* Some locations that will experience flash flooding include...
  Pine Bluff, White Hall, Cottondale, Linwood, Warbritton, 
  Whitefield, Pine Bluff Arsenal, Ladd, Glenlake, Pinebergen, Tarry, 
  Moscow, Watson Chapel and Yorktown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Move to higher ground now. Act quickly to protect your life.

A Flash Flood Warning means that flooding is imminent or occurring. 
If you are in the warned area move to higher ground immediately. 
Residents living along streams and creeks should take immediate 
precautions to protect life and property.

&&

LAT...LON 3406 9195 3417 9207 3429 9210 3434 9205
      3433 9194 3418 9182 3409 9175 3407 9173
      3401 9171 3402 9177 3401 9193

FLASH FLOOD...RADAR INDICATED

$$

Cooper

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Jun 10, 2:47 PM CDT, 21 minutes earlier.

Area forecast discussion, Jun 10, 2:47 PM CDT, 21 minutes before
Area Forecast Discussion
National Weather Service Little Rock AR
247 PM CDT Thu Jun 10 2021

.Short and Extended Term...Tonight thru Thursday Night...
The southeast quarter of the state is looking for more of the same
tonight, as very little has changed in the last 24 hours. The area
remains wedged between a narrowly tilted ridge extendind from
northern Mexico into the Plains, and mean troughing over the eastern
and western coasts. As a result, a weak north-northwest flow was
present across the area. Over time the ridge will continue to build
across the Plains and southwestern US, although the flow pattern
aloft will largely continue out of the north and northwest over time.

While a heavy rain threat continues across the southeast tonight,
the threat of heavy rain should become much more localized after
tonight.

The principal change in the forecast will be a cold front pushing
down across the area by the end of the weekend. This isn't going to
cause much of a cool-down, but it will finally bring some drier
weather for the start of the next workweek.

&&

.PRELIMINARY POINT TEMPS/POPS...
Batesville AR     72  92  73  92 /  30  40  20  50
Camden AR         73  93  72  94 /  60  10   0  30
Harrison AR       71  90  72  88 /  20  10  30  40
Hot Springs AR    72  91  72  93 /  70  10  10  30
Little Rock   AR  73  91  74  92 /  80  20  10  40
Monticello AR     73  91  74  93 /  80  20  10  30
Mount Ida AR      71  90  71  93 /  50   0  10  30
Mountain Home AR  72  91  72  89 /  20  20  30  50
Newport AR        73  91  75  92 /  30  40  20  40
Pine Bluff AR     73  91  74  93 /  80  20  10  40
Russellville AR   73  93  74  93 /  40  10  10  40
Searcy AR         73  92  73  92 /  50  40  20  40
Stuttgart AR      74  91  75  92 /  70  30  10  40
&&

.LZK Watches/Warnings/Advisories...
Flash Flood Watch until 8 PM CDT this evening FOR Arkansas-
Bradley-Calhoun-Clark-Cleveland-Dallas-Desha-Drew-Garland-Grant-
Hot Spring-Jefferson-Lincoln-Lonoke-Monroe-Ouachita-Prairie-
Pulaski-Saline.

&&

53
Hazardous weather outlook, Jun 10, 3:31 AM CDT, 11 hours 37 minutes before
Hazardous Weather Outlook
National Weather Service Little Rock AR
331 AM CDT Thu Jun 10 2021

ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-111000-
Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone-
Izard-Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne-
Jackson-Logan-Conway-Faulkner-White-Woodruff-Scott-Yell-Perry-
Polk-Montgomery-Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-
Clark-Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-
Lincoln-Desha-Ouachita-Calhoun-Bradley-Drew-
331 AM CDT Thu Jun 10 2021

This Hazardous Weather Outlook is for a Large Part of Arkansas.

.DAY ONE...Today and Tonight

Showers and thunderstorms will continue across northern Arkansas
this morning before spreading south and east into central and
southern Arkansas this afternoon. A few storms may become strong
to severe, mainly this afternoon, with gusty winds the primary
hazard.

Given excessive rainfall over the last 48 to 72 hours and an
extremely saturated soil surface, it will not take much runoff
from heavy rainfall to quickly cause flash flooding. Where rainfall
accumulations are the greatest, flash flooding may be
considerable to significant in nature at times. Please be sure to
heed local emergency management guidance on road closures due to
high water, and avoid flooded areas if possible.

.DAYS TWO THROUGH SEVEN...Friday Through Wednesday

Showers and thunderstorms will remain possible on Friday but much
more scattered in nature than what has been seen of late and mainly
over the eastern half of the state. Some of the storms could still
produce locally heavy rain and some gusty winds.

A weather pattern more typical of summer will develop over the
region late this week and into the weekend as a large upper level
ridge of high pressure builds over the nations mid section. Hot and
humid conditions will return with chances of afternoon through early
evening showers and thunderstorms. An occasional strong storm can
not be discounted but organized severe weather is not likely.

Highs are expected to top out in the upper 80s to mid 90s through
Monday before some slightly cooler air moves in. With the soil being
saturated and lots of standing water likely, very muggy conditions
are expected as well. Heat index values will approach the century
mark across parts of the state this weekend.

.Spotter Information Statement...

Spotter Activation May Be Needed.

&&

Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.

56/70

In the hours before

Local storm report, Jun 10, 9:47 AM CDT, 5 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
947 AM CDT THU JUN 10 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0946 AM     FLASH FLOOD      HALLEY                  33.54N  91.32W
06/10/2021                   DESHA              AR   EMERGENCY MNGR

            WATER INUNDATING FARMS OVER SOUTHERN DESHA COUNTY AT
            THIS TIME.

&&

EVENT NUMBER LZK2100699

COOPER
Local storm report, Jun 10, 9:49 AM CDT, 5 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
949 AM CDT THU JUN 10 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 AM     FLASH FLOOD      DUMAS                   33.88N  91.49W
06/10/2021                   DESHA              AR   EMERGENCY MNGR

            WIDESPREAD FLASH FLODDING OVER NORTHERN PORTIONS OF
            DESHA COUNTY.

&&

EVENT NUMBER LZK2100700

COOPER
Local storm report, Jun 10, 2:12 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
212 PM CDT THU JUN 10 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0211 PM     FLASH FLOOD      1 NNW GOURD             33.86N  91.61W
06/10/2021                   LINCOLN            AR   LAW ENFORCEMENT

            NANTUCKET ROAD INUNDATED WITH WATER AT THIS TIME.

&&

EVENT NUMBER LZK2100701

COOPER
Local storm report, Jun 10, 2:13 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
213 PM CDT THU JUN 10 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0210 PM     FLASH FLOOD      ROSE HILL               33.67N  91.81W
06/10/2021                   DREW               AR   LAW ENFORCEMENT

            ROADS IN AND NEAR THE ROSE HILL COMMUNITY ARE FLOODED
            AT THIS TIME.

&&

EVENT NUMBER LZK2100702

COOPER
Local storm report, Jun 10, 2:17 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
217 PM CDT THU JUN 10 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0210 PM     FLASH FLOOD      FLORENCE                33.77N  91.65W
06/10/2021                   DREW               AR   LAW ENFORCEMENT

            THE COMMUNITY OF FLORENCE IS FLOODED. ADDITIONALLY,
            MULTIPLE RESIDENTS ACROSS NORTHEASTERN DREW COUNTY HAVE
            BEEN FORCED TO BOAT OUT OF FLOODED AREAS.

&&

EVENT NUMBER LZK2100703

COOPER
Local storm report, Jun 10, 2:52 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
252 PM CDT THU JUN 10 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     FLASH FLOOD      4 E PICKENS             33.84N  91.41W
06/10/2021                   DESHA              AR   EMERGENCY MNGR

            THE WALL OF AN IRRIGATION CANAL WAS BREACHED WITH WATER
            FROM THE CANAL FLOODING SURROUNDING FARMLAND.

&&

EVENT NUMBER LZK2100704

COOPER

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 9, 7:01 PM CDTSevere Thunderstorm WarningLZKJefferson, Lonoke, Prairie29 min
Jun 9, 7:07 PM CDTFlash Flood WarningLZKArkansas, Lonoke, Prairie, Pulaski109 min
Jun 9, 7:13 PM CDTSevere Thunderstorm WarningLZKIndependence, Izard, Lawrence, Sharp47 min
Jun 9, 7:22 PM CDTSevere Thunderstorm WarningLZKLonoke, Pulaski23 min
Jun 9, 7:24 PM CDTSevere Thunderstorm WarningLZKArkansas, Jefferson, Lonoke, Prairie36 min
Jun 9, 7:27 PM CDTSevere Thunderstorm WarningLZKIndependence, Jackson, Lawrence, Sharp48 min
Jun 9, 7:34 PM CDTFlash Flood WarningLZKArkansas, Jefferson, Pulaski2 hr
Jun 9, 7:40 PM CDTSevere Thunderstorm WarningLZKGrant, Jefferson, Lonoke, Pulaski, Saline35 min
Jun 9, 7:53 PM CDTTornado WarningLZKJefferson, Lonoke37 min
Jun 9, 8:03 PM CDTTornado WarningLZKJefferson, Lonoke, Pulaski14 min
Jun 9, 8:14 PM CDTSevere Thunderstorm WarningLZKArkansas, Jefferson, Lincoln, Lonoke, Pulaski24 min
Jun 9, 8:29 PM CDTFlash Flood WarningLZKJefferson66 min
Jun 9, 8:32 PM CDTSpecial Weather StatementLZKNewton43 min
Jun 9, 8:37 PM CDTSpecial Weather StatementLZKWhite53 min
Jun 9, 8:41 PM CDTSevere Thunderstorm WarningLZKCleburne, White49 min
Jun 9, 8:52 PM CDTTornado WarningLZKCleburne, White38 min
Jun 9, 9:19 PM CDTTornado WarningLZKWhite17 min
Jun 10, 1:56 AM CDTFlash Flood WarningLZKMonroe, Prairie, White, Woodruff3 hr
Jun 10, 7:57 AM CDTFlash Flood WarningLZKArkansas, Desha, Lincoln4 hr
Jun 10, 8:26 AM CDTFlash Flood WarningLZKDesha, Drew4 hr
Jun 10, 9:24 AM CDTFlash Flood Warning Considerable damage threatLZKDesha, Drew3 hr
Jun 10, 12:24 PM CDTAreal Flood WarningLZKDesha, Drew, Lincoln6 hr
Jun 10, 12:28 PM CDTFlash Flood WarningLZKDesha, Drew, Lincoln6 hr
Jun 10, 3:17 PM CDTSpecial Weather StatementLZKBradley28 min
Jun 10, 4:54 PM CDTSpecial Weather StatementLZKHot Spring36 min
Jun 10, 5:30 PM CDTSpecial Weather StatementLZKVan Buren30 min
Jun 10, 6:29 PM CDTSevere Thunderstorm WarningLZKPulaski31 min
Jun 10, 6:42 PM CDTFlash Flood WarningLZKPulaski118 min

Nearby

Flash Flood Warnings in Arkansas, 2021Every flash flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.